Alert archive / South Dakota / Tornado Warnings in 1999
Tornado Warning 9, NWS Aberdeen, SD
NWS Aberdeen, SD issued this tornado warning at Jun 8, 1999, 6:54 PM MDT for Corson County, South Dakota. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 8, 1999, 6:54 PM MDT (00:54 UTC)
- Expired
- Jun 8, 1999, 8:00 PM MDT
- In force
- 66 min
- Issued by
- NWS Aberdeen, SD
- Area
- Whole counties
County Corson County, SD
The radar
The Bismarck radar (KBIS), 123 km from the middle of the area, began a volume at 00:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 8, 6:45 PM MDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 0.9 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3431 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 878 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 1.8
- Supercell composite
- 11.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KABR 090055 TORABR SDC031-090200- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE ABERDEEN SD 754 PM CDT TUE JUN 8 1999 THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A * TORNADO WARNING FOR... CORSON COUNTY IN NORTH CENTRAL SOUTH DAKOTA * UNTIL 800 PM MDT (900 PM CDT) * AT 653 PM MDT... ABERDEEN DOPPLER RADAR AND SPOTTER REPORTS INDICATED A TORNADO 37 MILES EAST OF LEMMON OR 10 MILES SOUTH OF MCINTOSH MOVING NORTHEASzT AT 25 MPH. * THE TORNADO WILL BE NEAR... MCINTOSH AT 705 PM MDT IF YOU ARE IN A MULTIPLE STORY BUILDING...GO TO A SMALL INTERIOR ROOM AWAY FROM WINDOWS. TK/KH
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this tornado warning went out at Jun 8, 2:00 PM MDT, 4 hours 54 minutes earlier.
Area forecast discussion, Jun 8, 2:00 PM MDT, 4 hours 54 minutes before
AREA FORECAST DISCUSSION FOR CENTRAL/NORTHCENTRAL AND NORTHEAST SOUTH DAKOTA AND WEST CENTRAL MINNESOTA NATIONAL WEATHER SERVICE ABERDEEN SD 300 PM CDT TUE JUN 8 1999 SOUNDING LIKE A BROKEN RECORD...FCST CONCERNS TAFTN DEAL WITH IMPENDING CONVECTION. TSTORMS THIS MORN HAVE PUT OUT A BNDRY THAT RUNS FROM NRN IOWA TO SERN SD...THEN NW INTO CENTRL SD. STORMS FIRING ALONG BNDRY IN SRN MN ATTM...AND EXPECT STORMS TO BEGIN FIRING ALONG CONVERGENCE ZONE IN WRN SD IN THE NEAR FUTURE. NSHARP ETA FCST SNDG FOR ABR FOR 00Z TNT SHOWS A CAPE OF NR 4700 J/KG...-12 LI...NO CAP AND WBZ AROUND 8790. NGM FCSTD SNDG NOT AS SVR...BUT AGAIN NGM UNDERFCSTING LOLVL MOIST RETURN. BY 00Z THTA-E RIDGE NOSES INTO WCNTRL SD AND MOVES EAST DURING NIGHT. ALSO...7H VORT MAX ROTATES INTO STATE AT 06Z AND EXITS BY 12Z...THEN REMAINDER OF CWA REMAINS IN NVA AT 7H. MDL DIFFERENCE SHOWS UP AT 24 HRS. ETA CONTS TO SLIDE LOW AND ASSOC TROF TO THE EAST...WHILE NGM HANGS UP LOW...KEEPING MOST OF OUR CWA IN THE WARM SECTOR. WITH NO JET STREAK DIGGING INTO WRN TROF...WOULD TEND TO BELIEVE THE MORE PROGRESSIVE ETA/AVN SOLN OF MOVING SYSTEM THROUGH. WILL CONT TO HIT POPS HARD TNT AND MENTION SVR AND HEAVY RAIN. FOR WED...WILL KEEP MENTION OF TSRA...BUT WILL LOWER POPS IN NWRN CWA AS WK HIGH PRESSURE MOVES IN BEHIND SYSTEM. HIGH CONTS TO BUILD INTO NRN PLAINS KEEPING NEXT LOW PRESSURE SYSTEM SUPPRESSED TO THE SOUTH. WK CAA SHOULD ALSO HELP TO STABILIZE THE ATMOS. WILL GO FOR A DRY FCST WED NIGHT AND THUR. TEMPS WILL BE 5 TO 10 DEGREES COOLER ON THUR THAN WED WITH MUCH NICER(DRIER) DWPTS. .EXTENDED FORECAST... MRF...ECMWF...AND CANADIAN MODELS IN BASIC AGREEMENT THIS EXTENDED FORECAST PERIOD ON TRYING TO SLOWLY LIFT OUT PERSISTENT WESTERN U.S. TROUGH UNDER INFLUENCE OF BUILDING RIDGE ALONG WEST COAST. REMNANTS OF THIS TROUGH WILL REMAIN THROUGH SATURDAY AS IT LIFTS OUT...WITH A SERIES OF WEAK-MODERATE SHORTWAVES PUSHIHG THROUGH NORTHERN PLAINS AND WILL LIKELY CONTINUE TO FIRE LATE AFTERNOON-EVENING CONVECTION THROUGH SATURDAY. UPPER RIDGE INFLUENCE NOT VERY STRONG BY SUNDAY...BUT SURFACE HIGH TO THE WEST SHOULD CUT OFF MOIST LOW LEVEL SOUTHERLY FLOW...SO WILL INDICATE DRY FOR SUNDAY. FMR TEMPS APPEAR REASONABLE AND FOLLOWED. .ABR...NONE. HINTZ/LORENS
The office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 6:30 PM MDT | Severe Thunderstorm Warning | ABR | Corson | 50 min |
| Jun 8, 8:33 PM MDT | Tornado Warning | ABR | Corson | 32 min |
| Jun 8, 9:56 PM MDT | Severe Thunderstorm Warning | ABR | Clark | 64 min |
| Jun 8, 10:35 PM MDT | Severe Thunderstorm Warning | ABR | Hamlin | 50 min |
| Jun 8, 10:45 PM MDT | Severe Thunderstorm Warning | ABR | Spink | 50 min |
| Jun 8, 10:58 PM MDT | Severe Thunderstorm Warning | ABR | Clark | 62 min |
| Jun 8, 11:24 PM MDT | Severe Thunderstorm Warning | ABR | Brown | 66 min |
| Jun 8, 11:55 PM MDT | Severe Thunderstorm Warning | ABR | Codington | 65 min |
| Jun 8, 11:57 PM MDT | Severe Thunderstorm Warning | ABR | Deuel | 63 min |
| Jun 9, 12:03 AM MDT | Severe Thunderstorm Warning | ABR | Grant | 62 min |
| Jun 9, 1:05 AM MDT | Severe Thunderstorm Warning | ABR | Grant | 50 min |
Nearby
Tornado Warnings in South Dakota, 1999Every tornado warning in 1999Tornadoes in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.